Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 275–275 | Cite as

Mifepristone

Adrenal crisis: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 61-year-old woman developed adrenal crisis during treatment with mifepristone [route not stated].

The woman who had type 2 diabetes mellitus and Cushing's syndrome which stemmed from bilateral adrenal nodules, presented to the emergency department for acute onset abdominal pain and non-bilious vomiting. She had been receiving mifepristone 600mg daily from three years [indication not clearly stated]. Initially, there was a concern for lactic acidosis, septic shock and acute abdomen.

The woman underwent an emergent exploratory laparotomy and was initiated on high doses of unspecified vasopressors. Despite of necrotic bowel resection, she required high doses of vasopressors, post-surgery. A random cortisol level was measured as 123.3 mug/dL. Due to concern of adrenal crisis, she started receiving treatment with dexamethasone. Subsequently, she had haemodynamic stabilisation and vasopressor therapy was weaned off over the 48 hours. A repeat cortisol level was measured as 21 mug/dL after holding mifepristone.

Author comment: "We present a case of adrenal crisis induced by mifepristone."

Reference

  1. Rahman W, et al. A case of mifepristone induced adrenal crisis. Endocrine Reviews 39 (Suppl. 1): No. 2, Apr 2018. Available from: URL: https://academic.oup.com/edrv [abstract] - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations